Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    ADHD adult , does anyone feel like this ?
    avatar
    Jacey26 posted:
    I have ADHD . I am 23 years old , 2 children husband full time student and full time employee and everything was just perfect after I was prescribed strattera and zoloft and after 7 months now taking them my systoms are back big time . I feel like my meds lost their effectivenss or I need a different dosage . I feel like I can never be on time , I lose my keys 20x a day or losing always something . I underestimate my time am always getting disciplined by someone for something . People from your bosses , to your childs teacher to your childrens sport coach to your own friends can just make you feel like your just so irresponsible . I am so stressed out and overwhelmed . I can't work full time any more I just want to be able to be there for my children more than be at work , I am missing out on my daughters learning and homework because I cant juggle all of this !

    Take the Poll

    Is being committed to a team, job and or event difficult for you ?
    • yes
    • no
    vote
    View Poll Results
    Reply
     
    avatar
    GinaPera responded:
    HI Jacey,

    A few points:

    1. You have two children, and you are a full-time student and have a full-time job? Is that what you mean? Or is it your husband who is the full-time student, etc.? If it is you, that is a big load to carry. No medication will take the place of sleep, rest, and exercise.

    2. Strattera is helpful for some people with ADHD, but I know very few who gain optimal relief from ADHD symptoms from taking Strattera alone.

    3. Stimulants are the first-line medication for ADHD. Did you try a stimulant?

    4. Without the stimulant in your system, the Zoloft could actually be exacerbating your ADHD symptoms

    Of course I cannot prescribe or advise you medically. I can just tell you the general principles.

    The sad truth is that many physicians aren't particularly knowledgeable about treating ADHD. It behooves you to educate yourself on this topic, ask questions, and give your physician a full report on what is/is not working.

    Good luck sorting this out.

    Gina Pera, author
    Is it You, Me, or Adult A.D.D.?
     
    avatar
    saddahaq responded:
    Hi jacey,
    I am a 22 yr old medical student. but yeah, not with so many responsiblities like you do. My studies are my only responsiblity as of now. But sadly, even that seems like a big burden, all due to my ADHD. It would have been different had my parents discoverd it earlier, but as luck would have it, it was MY endeavor that lead to its discovery just 6months back.
    as you are a student too, i would really like to know how do you tackle your studies with ADHD. Does the medicines help you with IT??
    Sorry for increasing your stress even further through my story, but i guess its the beauty of this platform where people can communicate,share and also help each other with the problems they face with ADHD.
     
    avatar
    Patricia Quinn, MD responded:
    Jacey26

    I agree with Gina here. It's time to get your medication re-evaluated. Strattera often helps with some of the hyperactive type symptoms of ADHD, particularly if it is accompanied by anxiety, but it rarely works alone and and does not usually improve the cognitive/executive functioning impairments like poor organization and time management. Stimulants alone or in combination tend to be more effective than the non-stimulants. I am also not clear why you were on Zoloft.

    You need to find someone with expertise in this area who can work with you on targeting symptoms and helping you find the most effective treatment for your symptoms.

    You mentioned that you were a full time student. You might also seek out help at the college or university's disability office. They can provide you with accommodations for courses as well as a coach or mentor to help with organizational skills, etc.

    Pat Quinn, MD


    Featuring Experts

    My foray into the field of ADHD began by chance. In 1999, I picked up a library book about the brain. And what I read changed my life and my husband&#...More

    Helpful Tips

    How Can You Get Most Out This Community?
    Hello members, Welcome to the ADD/ADHD community! Please feel free to post or join in any discussions on this community. Useful ... More
    Was this Helpful?
    31 of 33 found this helpful

    Helpful Resources

    Be the first to post a Resource!

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.